Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 186, NWS Raleigh, NC

June 27, 2011Harnett County, Lee County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 2:31 PM EDT for Harnett County, Lee County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 2:31 PM EDT (18:31 UTC)
Expired
Jun 27, 2011, 3:13 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Lee County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:55 PM EDTTSTM WND DMG3 N Seminole, NCLEE CO 911 REPORTED TREE DOWN AT 2551 BUCKHORN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS52 KRAH 271831
SVRRAH
NCC085-105-271930-
/O.NEW.KRAH.SV.W.0186.110627T1831Z-110627T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM DUNCAN TO
  TRAMWAY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
  LILLINGTON TO SANFORD...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OLIVIA...
  ANGIER...PINEVIEW...
  LILLINGTON...
  TIMBERLAKE...BUIES CREEK...
  COATS...ANDERSON CREEK...
  ERWIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3539 7929 3542 7933 3556 7904 3553 7897
      3558 7890 3552 7869 3533 7853 3530 7858
      3528 7858 3525 7862 3526 7879 3525 7887
      3523 7889 3522 7894
TIME...MOT...LOC 1832Z 301DEG 20KT 3554 7885 3541 7914

$$

DJF
2 follow-up statements
294 
WWUS52 KRAH 271849
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT MON JUN 27 2011

NCC085-105-271930-
/O.CON.KRAH.SV.W.0186.000000T0000Z-110627T1930Z/
LEE NC-HARNETT NC-
249 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR HARNETT AND SOUTHERN LEE COUNTIES...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LILLINGTON TO 5 MILES 
SOUTHEAST OF SANFORD...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANGIER...PINEVIEW...
LILLINGTON...BUIES CREEK...TIMBERLAKE...ANDERSON CREEK...COATS...
ERWIN AND DUNN.

SEVERE WINDS WILL BLOW DOWN SOME TREES...POWER LINES...AND CAN 
DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY 
STRUCTURE UNTIL THE STORMS HAVE PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3539 7929 3542 7933 3556 7904 3553 7897
      3558 7890 3552 7869 3533 7853 3530 7858
      3528 7858 3525 7862 3526 7879 3525 7887
      3523 7889 3522 7894
TIME...MOT...LOC 1848Z 301DEG 20KT 3553 7882 3540 7911

$$

DJF
242 
WWUS52 KRAH 271913
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT MON JUN 27 2011

NCC085-105-271922-
/O.CAN.KRAH.SV.W.0186.000000T0000Z-110627T1930Z/
LEE NC-HARNETT NC-
313 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARNETT AND SOUTHERN LEE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. STILL...SCATTERED THUNDERSTORMS WERE OCCURRING. 
IF A THUNDERSTORM APPROACHES...STAY INDOORS AND AWAY FROM WINDOWS TO 
HELP AVOID THE DANGERS OF LIGHTNING.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3539 7929 3542 7933 3556 7904 3553 7897
      3558 7890 3552 7869 3533 7853 3530 7858
      3528 7858 3525 7862 3526 7879 3525 7887
      3523 7889 3522 7894
TIME...MOT...LOC 1912Z 301DEG 20KT 3546 7868 3533 7897

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:40 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 27, 10:40 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT MON JUN 27 2011

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH
CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY
NIGHT.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 1025 AM...

LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE
GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST
SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS.
MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH
ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH
INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS
WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY
LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER
THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN
MIGRATE SWD TOWARD THE BETTER INSTABILITY.

WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS
MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS.

TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS

AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT
OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND
LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN
CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT
CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD
KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN
AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S.

MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE
MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY
SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID
CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES
AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST
THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON
AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT
AS MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION
LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW
TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 255 AM MONDAY...

A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING
ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME
LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY
AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE
VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL
LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER
VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE
SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES
AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL
WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR
LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING
WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM
OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE
TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT
ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL
INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND
INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT...
ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN
THE 68 TO 73 RANGE.

THE SURFACE BOUNDARY SLOWS AS IT MOVES INTO THE COASTAL PLAIN ON
WEDNESDAY AND THEN OFF THE CAROLINA COAST BY DAYBREAK THURSDAY.
MOST OF CENTRAL NORTH CAROLINA SHOULD BE STABLE ENOUGH TO INHIBIT
CONVECTION WEDNESDAY AFTERNOON OR EVENING BUT LOCATIONS NEAR AND
ESPECIALLY SOUTHEAST OF ROCKY MOUNT RALEIGH AND SOUTHERN PINES
COULD SEE AN ISOLATED THUNDERSTORM LATE WEDNESDAY AFTERNOON. WILL
INCLUDE SLIGHT CHANCE POPS IN THESE LOCATIONS. HIGHS ON WEDNESDAY
SHOULD RANGE IN THE 88 TO 93 RANGE.

SKIES SHOULD BECOME MOSTLY CLEAR ON WEDNESDAY NIGHT AS THE LOW AND
MID TROUGH MOVES THROUGH AND A NORTHWEST FLOW ALOFT TRANSPORTS DRIER
AIR INTO THE REGION. DEW POINTS DROP INTO THE LOWER TO MID 60S ON
WEDNESDAY NIGHT SUPPORTING LOWS IN THE 63 TO 69 RANGE. -BLAES

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 325 AM MONDAY...

UPPER LEVEL PATTERN DURING THE LONG TERM FEATURES AN AMPLIFYING
SHORT WAVE TROUGH OFF THE SOUTHEAST COAST AT THE BEGINNING OF THE
PERIOD THAT LIFTS NORTHEAST AS A LARGE RIDGE OVER THE SOUTHERN
PLAINS BUILDS EAST. THE RIDGE BUILDS EAST WITH 500 HPA HEIGHTS
FLIRTING WITH 590M ON FRIDAY AND SATURDAY BEFORE HEIGHTS FALL ACROSS
THE GREAT LAKES/OH VALLEY ON SUNDAY.

GENERALLY DRY AND NEAR SEASONABLE TEMPERATURES ARE EXPECTED ON
THURSDAY AND FRIDAY AS HIGH PRESSURE CENTERED OVER THE OH VALLEY
PROVIDES A DRY AIR MASS WITH PRECIPITABLE WATER VALUES LESS THAN AN
INCH AND A LIGHT NORTHERLY FLOW. HIGHS IN THE 85 TO 90 RANGE ON
THURSDAY WILL WARM SLIGHTLY INTO THE 88 TO 93 RANGE ON FRIDAY.

AS THE RIDGE BUILDS EAST THERE IS THE POTENTIAL THAT CONVECTION WILL
DEVELOP ACROSS THE OH VALLEY AND UPPER MIDWEST AND APPROACH THE
SOUTHERN APPALACHIANS FRIDAY NIGHT. THE SURFACE FLOW WILL BECOME
MORE SOUTH AND SOUTHWESTERLY ON SATURDAY AND SUNDAY RESULTING IN
INCREASING LOW LEVEL MOISTURE. WITH THE RIDGE ELONGATING INTO THE
REGION ON SATURDAY AND THE LOW AND MID LEVEL FLOW BECOMING MORE
EASTERLY... A LEE TROUGH IS EXPECTED TO DEVELOP ACROSS CENTRAL
NORTH CAROLINA. WITH THIS IN MIND HAVE INCLUDED SLIGHT CHANCE POPS
FOR THE AFTERNOON AND EVENING HOURS ON SATURDAY AND SUNDAY WHILE
KEEPING THE OVERNIGHT AND MORNING HOURS DRY FOR NOW. THE GFS HAS
BEEN RUNNING HOT WITH ITS SURFACE/BOUNDARY LAYER TEMPERATURES FOR
THE PAST WEEK OR MORE AND WILL KEEP HIGH TEMPERATURES BELOW THE
MEX MOS VALUES OF 95 TO 99 AND GO WITH HIGHS IN THE LOWER TO MID
90S. -BLAES

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AS OF 1010 AM...

OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR
DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO
VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF
LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF
MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL
PLAIN.

CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE
SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE
HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN
VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH
BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER
WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND
OVER THE COASTAL PLAIN.

AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH
CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND
STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON
WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER
MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO
FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT MON JUN 27 2011

NCZ038-039-073-074-083-281000-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ021>023-281000-
FORSYTH-GUILFORD-ALAMANCE-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
148 PM EDT MON JUN 27 2011

...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>009-024-025-281000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-
148 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY
AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS
SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES
AND WARNINGS.

In the hours before

Special weather statement, Jun 27, 1:56 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT MON JUN 27 2011

NCZ022-023-040-271900-
ALAMANCE-CHATHAM-GUILFORD-
156 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST
GUILFORD...NORTHWEST CHATHAM AND SOUTHERN ALAMANCE COUNTIES THROUGH
300 PM EDT...

AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SNOW CAMP...OR ABOUT 10 MILES SOUTHWEST OF
BURLINGTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW CAMP...
SUTPHIN...SAXAPAHAW.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3595 7926 3578 7930 3586 7955 3590 7955
      3590 7963 3602 7958 3604 7926
TIME...MOT...LOC 1756Z 283DEG 13KT 3595 7953

WSS
Local storm report, Jun 27, 2:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND GST     3 NE LAKE WHEELER       35.73N  78.69W
06/27/2011  E62 MPH          WAKE               NC   TRAINED SPOTTER

            SKYWARN SPOTTER OBSERVED ESTIMATED WIND GUST 62 MPH AND
            PENNY SIZE HAIL.

&&

EVENT NUMBER RAH1100915

TDH
Special weather statement, Jun 27, 2:30 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON JUN 27 2011

NCZ089-271915-
SAMPSON-
230 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 315 PM EDT...

AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
IVANHOE...OR ABOUT 15 MILES SOUTHWEST OF WALLACE...MOVING NORTH AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3475 7840
      3487 7851 3494 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3470 7811 3468 7815
      3455 7825
TIME...MOT...LOC 1830Z 178DEG 15KT 3464 7822

WSS
Local storm report, Jun 27, 2:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 SW MONCURE            35.57N  79.13W
06/27/2011                   LEE                NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1100916

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:51 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland54 min
Jun 26, 11:09 PM EDTSpecial Weather StatementRAHCumberland, Hoke66 min
Jun 26, 11:46 PM EDTSpecial Weather StatementRAHCumberland, Hoke89 min
Jun 27, 1:03 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson87 min
Jun 27, 2:48 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson87 min
Jun 27, 1:40 PM EDTSevere Thunderstorm WarningRAHWake50 min
Jun 27, 1:42 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake48 min
Jun 27, 1:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 27, 1:56 PM EDTSpecial Weather StatementRAHAlamance64 min
Jun 27, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake61 min
Jun 27, 2:23 PM EDTFlash Flood WarningRAHWake99 min
Jun 27, 2:30 PM EDTSpecial Weather StatementRAHBladen45 min
Jun 27, 2:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash56 min
Jun 27, 2:35 PM EDTSevere Thunderstorm WarningRAHWake29 min
Jun 27, 2:38 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Jun 27, 2:49 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson56 min
Jun 27, 3:09 PM EDTSpecial Weather StatementRAHHalifax66 min
Jun 27, 3:20 PM EDTSpecial Weather StatementRAHDurham, Johnston, Orange, Wake55 min
Jun 27, 3:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jun 27, 3:27 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wayne, Wilson63 min
Jun 27, 3:29 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash37 min
Jun 27, 3:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jun 27, 3:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax53 min
Jun 27, 3:57 PM EDTSevere Thunderstorm WarningRAHSampson38 min
Jun 27, 4:31 PM EDTAreal Flood AdvisoryRAHSampson119 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.